Format

Send to

Choose Destination
See comment in PubMed Commons below
Allergy Asthma Proc. 2004 Jan-Feb;25(1):23-6.

Perioperative anaphylaxis to cefazolin.

Author information

1
Harvard Medical School, Department of Medicine, Division of Rheumatology, Immunology, and Allergy, Brigham and Women's Hospital, Boston, Massachusetts, USA.

Abstract

The incidence of generalized reactions during anesthesia has been reported to range from 1 in 5000 to 1 in 25,000 cases with a mortality rate of up to 6%. The most common causes are neuromuscular blocking agents, latex, and antibiotics. Identification of the offending agent may be difficult because multiple medications are administered over a short period. Furthermore, up to 40% of all generalized reactions during anesthesia are non-immunoglobulin E mediated and therefore can not be evaluated by skin testing. We report a case of perioperative anaphylaxis to cefazolin. Sensitization to cefazolin was determined through skin testing, and the patient underwent successful surgery subsequently with the avoidance of cefazolin.

PMID:
15055557
[Indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Full text links

    Icon for Ingenta plc
    Loading ...
    Support Center